Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 162, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2023, 5:31 AM CDT for Uvalde County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2023, 5:31 AM CDT (10:31 UTC)
- Expired
- May 7, 2023, 5:47 AM CDT
- In force
- 16 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 56 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4266 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
567
WUUS54 KEWX 071031
SVREWX
TXC463-071100-
/O.NEW.KEWX.SV.W.0162.230507T1031Z-230507T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
531 AM CDT Sun May 7 2023
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Uvalde County in south central Texas...
* Until 600 AM CDT.
* At 531 AM CDT, a severe thunderstorm was located over Uvalde,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Uvalde, Knippa and Uvalde Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2915 9980 2924 9986 2940 9957 2921 9950
TIME...MOT...LOC 1031Z 247DEG 24KT 2922 9975
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MO2 follow-up statements
841
WWUS54 KEWX 071038
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
538 AM CDT Sun May 7 2023
TXC463-071100-
/O.CON.KEWX.SV.W.0162.000000T0000Z-230507T1100Z/
Uvalde TX-
538 AM CDT Sun May 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHEASTERN UVALDE COUNTY...
At 538 AM CDT, a severe thunderstorm was located near Knippa, or near
Uvalde, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Uvalde and Knippa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2918 9973 2926 9979 2940 9957 2921 9950
TIME...MOT...LOC 1038Z 245DEG 26KT 2925 9969
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MO431
WWUS54 KEWX 071047
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
547 AM CDT Sun May 7 2023
TXC463-071057-
/O.CAN.KEWX.SV.W.0162.000000T0000Z-230507T1100Z/
Uvalde TX-
547 AM CDT Sun May 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UVALDE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 2918 9973 2926 9979 2940 9957 2921 9950
TIME...MOT...LOC 1044Z 247DEG 24KT 2927 9963
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:39 AM CDT, 52 minutes earlier.
Area forecast discussion, May 7, 4:39 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 439 AM CDT Sun May 7 2023 ...New UPDATE... .UPDATE... Issued at 431 AM CDT Sun May 7 2023 Elevated showers and storms have begun a bit ahead of schedule in the Rio Grande Plains this morning as a shortwave moves out of Mexico ahead of schedule. Have increased POPs some through this morning, and think some of this may hold together into the San Antonio area by closer to sunrise. Some small hail will be possible in these early morning cells, but severe weather remains unlikely through 10AM. Still think additional storm development is possible this afternoon, as there's a second weak shortwave still upstream. && .SHORT TERM... (Today through Monday) Issued at 140 AM CDT Sun May 7 2023 RAP Analysis and GOES data this morning depict a subtropical high to our south over Mexico and central America, with a relatively broad western CONUS trough. SW flow aloft thus continues across Mexico into TX. While this flow will weaken through the short term as the high weakens and the 588 dm H5 isoheight shifts south away from the region, weak shortwave ripples upstream will still move through today and lead to isolated to perhaps scattered showers and storms. Early this morning, warm and humid conditions continue with some patches of light fog. Dew points are in the 70s areawide, and some stratus developed early across much of the area. May flirt with record high minimum temperatures for May 7 in a few locations, but those records are in the mid to upper 70s so it'll be tough to break them. BKN clouds are likely to remain in place for most areas, with just a few occasional peeks of sun through today. But as the weak PVA associated mid-level lift moves in through the morning hours, isolated showers will develop, eventually tapping into elevated instability by midday. In addition, an SDB supercell or two could develop later today, and there is a very low chance for one to cross the Rio late this afternoon into the evening. Overall coverage of any storm activity is again expected to be low, but there is a Marginal risk for isolated large hail or damaging wind gusts in storms that do develop today. The Coastal Plains are outside this risk area. A bit cooler with cloud cover keeping heat indices below 100 today except perhaps near Eagle Pass. After highs in the 80s to mid 90s, warmest along the Rio Grande, another night of above normal lows and stratus development is expected. With split flow developing aloft over TX Monday, cloud cover should clear out in the afternoon and a slightly warmer day is expected. Heat indices will again reach the upper 90s to about 102, except cooler in the Hill Country. There is a low chance for late afternoon isolated showers/storms before 00Z right along the Rio Grande or in the Hill Country. At this time it appears unlikely they'd be severe. && .LONG TERM... (Monday night through Saturday) Issued at 140 AM CDT Sun May 7 2023 Monday night's rain chances appear to be mainly dependent on convection initiated off the higher terrain to the west and moving east through the evening hours. Tuesday morning looks mostly tranquil, but a weakness in the broad SW flow pattern aloft appears to take shape to increase scattered convection by midday. The pattern appears to deepen and become nearly stationary over TX going into Wednesday/Wed night as additional shortwave disturbances catch up to the slower moving trough. The forecast for Tuesday night into Wednesday could lead to some broader areas of storm coverage as compared to the past few days. The trough should be mostly into East TX by Thursday morning, so the rain chances Thursday into early Friday could be on a downward trend while there might be some shortwave ridging over the area. After a mostly cloudy and stormy Wednesday leaves MaxT values mainly stuck in the 80s, more typical hot May weather should coincide with this slightly more stable period. The unstable SW flow pattern never fully disappears through the weak however, and this leads to our next big chance of rain, storms, and perhaps flooding Friday night into next weekend. The model signals for a low latitude upper trough ejecting out of Mexico into TX has been fairly consistent over the past few days. PWat values will probably climb to greater than two standard deviations off normal, given the slow evolution of the upper trough lifting through TX. Thus we could be looking a multiple rounds of storms and possibly some slow moving clusters that could churn out torrential rain, but also perhaps some low end severe threats. The pattern is broad, so making any attempts at threat specifics such as timing remains well out of reach. Those interested in agricultural and recreational activities along our rivers and other flood prone areas next weekend may want to monitor the forecast and possibly alter plans should the threat of flooding increase. && .AVIATION... (06Z TAFS) Issued at 1211 AM CDT Sun May 7 2023 Low coverage convection is possible overnight into the late morning hours, but will focus on the relatively higher rain potential periods of the mid to late afternoon as depicted by the latest HRRR and Tech WRF simulated reflectivity forecasts. On the MVFR to IFR cigs this morning, will look to follow persistence, noting that convective features will obviously play a factor in mixing out faster or slower. In general, VFR skies should return to all areas by mid afternoon. Wind forecasts look similar to persistence, but could become more gusty should a convective complex develop nearby. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 87 70 91 71 / 30 10 20 10 Austin Bergstrom Intl Airport 86 71 90 70 / 40 10 20 10 New Braunfels Muni Airport 87 72 91 70 / 30 10 10 20 Burnet Muni Airport 85 68 90 69 / 30 10 20 20 Del Rio Intl Airport 95 72 97 73 / 20 10 20 20 Georgetown Muni Airport 86 70 89 69 / 30 10 20 10 Hondo Muni Airport 89 71 94 69 / 30 10 10 20 San Marcos Muni Airport 86 72 90 70 / 40 10 10 20 La Grange - Fayette Regional 88 73 87 72 / 30 10 20 10 San Antonio Intl Airport 87 72 91 71 / 30 10 10 20 Stinson Muni Airport 89 73 93 72 / 30 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...KCW Long-Term...18 Aviation...18
Hazardous weather outlook, May 7, 3:23 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 323 AM CDT Sun May 7 2023 TXZ171>173-183>194-202>209-217>225-228-080830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 323 AM CDT Sun May 7 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated thunderstorms remain possible this afternoon and evening. There is a low risk for a severe storm or two capable of producing large hail and/or damaging straight line winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. We will be entering a wetter pattern late Friday into Saturday, and likely beyond. While it's too far away for any specific details, there will likely be a threat for locally heavy rain in the region as we head into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 7, 5:26 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
526 AM CDT Sun May 7 2023
TXZ203-071100-
Uvalde TX-
526 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of southeastern Uvalde
County through 600 AM CDT...
At 526 AM CDT, Doppler radar was tracking a strong thunderstorm over
Uvalde, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Uvalde, Knippa and Uvalde Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2915 9984 2923 9989 2942 9956 2924 9946
TIME...MOT...LOC 1026Z 244DEG 31KT 2923 9976
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:26 AM CDT | Special Weather Statement | EWX | Uvalde | 34 min |
| May 7, 6:39 AM CDT | Special Weather Statement | EWX | Karnes | 51 min |
| May 7, 6:41 AM CDT | Special Weather Statement | EWX | Atascosa | 34 min |
| May 7, 7:00 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
| May 7, 7:01 AM CDT | Special Weather Statement | EWX | Zavala | 44 min |
| May 7, 7:21 AM CDT | Special Weather Statement | EWX | DeWitt | 39 min |
| May 7, 7:25 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 65 min |
| May 7, 8:00 AM CDT | Special Weather Statement | EWX | DeWitt | 45 min |
| May 7, 8:23 AM CDT | Special Weather Statement | EWX | Frio | 52 min |
| May 7, 8:29 AM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 7, 9:01 AM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| May 7, 9:12 AM CDT | Special Weather Statement | EWX | DeWitt | 48 min |
| May 7, 9:23 AM CDT | Areal Flood Advisory | EWX | DeWitt | 4 hr |
| May 7, 9:29 AM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 27 min |
| May 7, 9:40 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 5 hr |
| May 7, 9:59 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 7, 10:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes | 4 hr |
| May 7, 12:56 PM CDT | River Flood Warning | EWX | Karnes | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.